Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 9, 2015, 3:17 AM MST for 12 counties in North Dakota. It took effect at Dec 9, 2015, 9:00 PM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 3:17 AM MST (10:17 UTC)
- In effect from
- Dec 9, 2015, 9:00 PM MST
- Expired
- Dec 10, 2015, 2:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS73 KBIS 091017 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-091830- /O.NEW.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 417 AM CST WED DEC 9 2015 /317 AM MST WED DEC 9 2015/ ...WIND ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY. * TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
10 follow-up statements
584 WWUS73 KBIS 091249 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 649 AM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-092100- /O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 649 AM CST WED DEC 9 2015 /549 AM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY... * TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
755 WWUS73 KBIS 091706 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1106 AM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-100115- /O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1106 AM CST WED DEC 9 2015 /1006 AM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY... * TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CJS/AW/TS/DW/EB
349 WWUS73 KBIS 092149 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-100600- /O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 349 PM CST WED DEC 9 2015 /249 PM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY... * TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CJS
598 WWUS73 KBIS 100035 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 635 PM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-100845- /O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 635 PM CST WED DEC 9 2015 /535 PM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY... * TIMING...LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
077 WWUS73 KBIS 100338 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 938 PM CST WED DEC 9 2015 NDZ017>020-031>034-040>045-101145- /O.CON.KBIS.WI.Y.0022.151210T0400Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 938 PM CST WED DEC 9 2015 /838 PM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THURSDAY... * TIMING...TONIGHT THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
219 WWUS73 KBIS 100639 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1239 AM CST THU DEC 10 2015 NDZ017>020-031>034-040>045-101445- /O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1239 AM CST THU DEC 10 2015 /1139 PM MST WED DEC 9 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AJ
325 WWUS73 KBIS 100931 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CST THU DEC 10 2015 NDZ017>020-031>034-040>045-101745- /O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 331 AM CST THU DEC 10 2015 /231 AM MST THU DEC 10 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AJ
767 WWUS73 KBIS 101300 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 700 AM CST THU DEC 10 2015 NDZ017>020-031>034-040>045-102100- /O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 700 AM CST THU DEC 10 2015 /600 AM MST THU DEC 10 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT DUE TO THE STRONG WINDS AND OCCASIONAL REDUCED VISIBILITIES IN SNOW SHOWERS...WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
793 WWUS73 KBIS 101539 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 939 AM CST THU DEC 10 2015 NDZ017>020-031>034-040>045-102100- /O.CON.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 939 AM CST THU DEC 10 2015 /839 AM MST THU DEC 10 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...THROUGH EARLY THURSDAY AFTERNOON. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH...GUSTING TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT DUE TO THE STRONG WINDS AND OCCASIONAL REDUCED VISIBILITIES IN SNOW SHOWERS...WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
073 WWUS73 KBIS 102103 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 303 PM CST THU DEC 10 2015 NDZ017>020-031>034-040>045-102215- /O.EXP.KBIS.WI.Y.0022.000000T0000Z-151210T2100Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 303 PM CST THU DEC 10 2015 /203 PM MST THU DEC 10 2015/ ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS WILL CONTINUE TO RAPIDLY DIMINISH BY SUNSET. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:02 AM MST, 15 minutes earlier.
Area forecast discussion, Dec 9, 3:02 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CST WED DEC 9 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 331 AM CST WED DEC 9 2015 RAIN CHANCES EARLY THIS MORNING AND LATER THIS EVENING...AS WELL AS POTENTIAL RECORD HIGH TEMPERATURES HIGHLIGHT THE SHORT TERM. EARLY THIS MORNING A WARM FRONT CONTINUED TO MARCH EASTWARD ACROSS NORTH DAKOTA. SOME WEAK 850MB CONVERGENCE AND A 500MB IMPULSE HAVE SPARKED SOME SCATTERED RAIN SHOWERS ACROSS PORTIONS OF CENTRAL AND NORTHERN NORTH DAKOTA. THESE SHOWERS WILL LIKELY COME TO AN END AROUND SUNRISE AS THE FRONT PUSHES FURTHER EAST AND THE 500MB WAVE EXITS. BEHIND THE WARM FRONT...STRONG WARM AIR ADVECTION AND WEST DOWNSLOPING WINDS WILL KICK IN. 850MB TEMPERATURES AROUND 11C ARE LIKELY THIS AFTERNOON. SOUNDING PROFILES INDICATE THESE TEMPERATURES WILL EASILY MIX DOWN BY THE AFTERNOON. MOST OF WESTERN AND CENTRAL NORTH DAKOTA ARE LOOKING AT TEMPERATURES AROUND 60 DEGREES. THIS IS NEARLY 30 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. THERE IS SOME UNCERTAINTY AS TO EXACTLY HOW MUCH CLOUD COVER WILL RESIDE OVER NORTH DAKOTA TODAY. CLOUDY SKIES WOULD OBVIOUSLY ACT TO INHIBIT THE EXCEPTIONAL WARMING THIS AFTERNOON...HOWEVER IF CLEAR SKIES PREVAIL...OR EVEN THINNER HIGH CLOUDS...RECORD HIGH TEMPERATURES APPEAR LIKELY. THESE PLEASANT CONDITIONS WILL BE SHORT-LIVED UNFORTUNATELY. A CLIPPER IS TAKING AIM ON NORTH DAKOTA AND SHOULD ARRIVE ACROSS WESTERN NORTH DAKOTA AROUND 6PM LOCAL TIME. INITIALLY PRECIPITATION SHOULD FALL AS ALL RAIN WITH TEMPERATURES WELL ABOVE FREEZING. HOWEVER...AS THE CLIPPER PUSHES ACROSS NORTH DAKOTA AND COLD AIR ADVECTION COMBINES WITH DIURNAL COOLING A CHANGE FROM RAIN TO FREEZING RAIN OR SNOW IS LIKELY. AS IS THE CASE WITH MOST CLIPPERS...PRECIPITATION WILL BE FAIRLY LIGHT AND SHORT-LIVED. ONLY A MINOR DUSTING OF SNOW IS EXPECTED NORTH AFTER THE CHANGEOVER OCCURS. BEHIND THE DEPARTING LOW WEDNESDAY NIGHT A TIGHT PRESSURE GRADIENT WILL DEVELOP AND WEST WINDS WILL DRAMATICALLY INCREASE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 331 AM CST WED DEC 9 2015 STRONG WINDS AND LIGHT SNOW ACCUMULATIONS HIGHLIGHT THE EARLY PORTION OF THE EXTENDED PERIOD WITH A COOLING TREND AS WE HEAD INTO THE UPCOMING WEEKEND. AS WE HEAD INTO THE EXTENDED PERIOD AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW IS TRACKING ACROSS NORTH DAKOTA. MODELS ARE CONSISTENT IN BRINGING A PERIOD OF STRONG WINDS FROM LATE WEDNESDAY NIGHT INTO EARLY THURSDAY AFTERNOON. AFTER COORDINATION WITH SURROUNDING WFO'S WILL ISSUE A WIND ADVISORY FROM LATE WEDNESDAY EVENING THROUGH MID AFTERNOON THURSDAY. INITIAL SURGE OF STRONG WINDS COMES INTO THE FAR WEST AROUND MIDNIGHT SO DID BEGIN THE ADVISORY LATE IN THE SHORT TERM PERIOD. WINDS REMAIN STRONG DURING THE MORNING AND EARLY AFTERNOON THURSDAY THEN QUICKLY DIMINISH BY MID TO LATE AFTERNOON. HAD STRONGEST WINDS OCCURRED DURING THE AFTERNOON...WE PROBABLY WOULD HAVE NEEDED A HIGH WIND WARNING...BUT WITH STRONGEST WINDS OCCURRING DURING THE MORNING THE POTENTIAL TO MIX DOWN TO THE SURFACE DIMINISHES. NUMERICAL MOS GUIDANCE WINDS HAVE BACKED OFF THE LAST COUPLE RUNS...BUT GFS MOS GUIDANCE STILL INDICATES A PERIOD OF ADVISORY CRITERIA WINDS LATE THURSDAY MORNING/EARLY THURSDAY AFTERNOON. WITH THE COLD AIR MOVING IN QUICKLY THURSDAY...THE THREAT OF FREEZING PRECIPITATION IS EXPECTED TO END BY 12Z THURSDAY. THE NEXT SHORTWAVE TROUGH TRACKS THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. THIS WAVE WILL FEATURE A MORE DEFINED SFC TROUGH AXIS EXTENDING INTO OUR AREA ALONG WITH STRONGER UPPER LEVEL JET DYNAMICS. WILL MONITOR THIS PERIOD CLOSE OVER THE NEXT DAY OR TWO WITH NEAR ADVISORY ACCUMULATIONS STILL POSSIBLE. REINFORCED SHOT OF COLDER AIR FOLLOWS FOR THE WEEKEND...WHICH ALSO LOOKS DRY. WILL NEED TO MONITOR MODELS CLOSELY FOR EARLY TO MID NEXT WEEK AS STRONG ENERGY MOVES INTO THE PACIFIC NORTHWEST LATE THIS WEEKEND...AND WHICH MAY EVENTUALLY IMPACT THE NORTHERN PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1232 AM CST WED DEC 9 2015 VFR AT ALL TAF SITES THROUGH THE TAF PERIOD. THERE IS A SLIGHT CHANCE THAT TERMINALS COULD SEE SOME VERY LIGHT RAIN...HOWEVER...DUE TO THE SCATTERED NATURE OF LIGHT RAIN CONFIDENCE WASN'T HIGH ENOUGH AT ANY INDIVIDUAL TERMINAL TO MENTION IN THE TAF. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM CST /9 PM MST/ THIS EVENING TO 3 PM CST /2 PM MST/ THURSDAY FOR NDZ017>020-031>034-040>045. && SHORT TERM...AJ LONG TERM...TWH AVIATION...AJ
Hazardous weather outlook, Dec 9, 3:16 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CST WED DEC 9 2015 NDZ003>005-012-013-101030- RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE- 416 AM CST WED DEC 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN OVER FAR NORTH CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON TUESDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009>011-021>023-025-035>037-046>048-050-051-101030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 416 AM CST WED DEC 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON TUESDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>034-040>045-101030- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 416 AM CST WED DEC 9 2015 /316 AM MST WED DEC 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM LATE THIS EVENING THROUGH EARLY THURSDAY AFTERNOON. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW WILL BE POSSIBLE FOR FRIDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.